MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable as lens was removed/replaced in the initial surgery.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that while attempting to insert an ar40e, 13.0 diopter intraocular lens (iol) into the patient¿s right eye, it was noted to have a bent/broken haptic.There was patient contact however the iol did not remain implanted.The incision was enlarged, and the damaged iol was removed from the eye.The patient recovered, and the outcome does not interfere with the patient¿s daily life.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation, yes.Returned to manufacturer on, (b)(6) 2019.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.The iol was received inside the lens case.The lens was observed with one haptic positioned but bent and cut and the other detached and missing.The optic edge was observed cut.The complaint was verified however due the condition of the lens received the cause of the complaint is undetermined.A product quality deficiency was not identified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9414671
Report Number2648035-2019-01285
Device Sequence Number2424400
Product Code HQL
UDI-Device Identifier05050474501966
UDI-Public(01)05050474501966(17)230424
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2023
Device Model NumberAR40E
Device Catalogue NumberAR40E00130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer12/06/2019
10/25/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date12/31/2019
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Date Report Sent to FDA01/01/2005